Alert archive / Alabama / Flash Flood Warnings in 2005
Flash Flood Warning 16, NWS Birmingham, AL
NWS Birmingham, AL issued this flash flood warning at Apr 1, 2005, 3:53 AM CST for Greene County, Hale County, Sumter County, Alabama. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 1, 2005, 3:53 AM CST (09:53 UTC)
- Expired
- Apr 1, 2005, 10:00 AM CST
- In force
- 6 hr
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
Counties Greene County, AL, Hale County, AL, Sumter County, AL
The radar
The Birmingham radar (KBMX), 113 km from the middle of the area, began a volume at 09:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 9.9 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 98 J/kg
- Mixed-layer CIN
- -220 J/kg
- Mixed-layer LCL
- 1744 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 239 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KBMX 010955
FFWBMX
ALC063-065-119-011600-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
353 AM CST FRI APR 1 2005
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* FLASH FLOOD WARNING FOR...
GREENE COUNTY IN WEST CENTRAL ALABAMA
THIS INCLUDES THE CITY OF EUTAW
HALE COUNTY IN WEST CENTRAL ALABAMA
THIS INCLUDES THE CITY OF GREENSBORO
SUMTER COUNTY IN WEST CENTRAL ALABAMA
THIS INCLUDES THE CITIES OF...YORK...LIVINGSTON
* UNTIL 1000 AM CST
* AT 351 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM THUNDERSTORMS OVER THE WARNED AREA. DOPPLER
RADAR INDICATED THAT ONE TO TWO INCHES OF RAINFALL HAS OCCURRED IN
GREENE...HALE...AND SUMTER COUNTIES SINCE MIDNIGHT.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FORKLAND
AND BELLAMY.
ADDITIONAL RAINFALL AMOUNTS OF TWO TO FOUR INCHES ARE POSSIBLE IN
THE WARNED AREA THROUGH 10 AM CST. WITH ALREADY SATURATED GROUND IN
PLACE FROM PREVIOUS RAINFALL SINCE WEDNESDAY EVENING...FLASH
FLOODING IS LIKELY ACROSS GREENE...HALE...AND SUMTER COUNTIES THIS
MORNING.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3301 8743 3302 8785 3309 8786 3298 8833
3234 8843 3233 8810 3255 8793 3252 8756
$$
KH/99What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this flash flood warning went out at Mar 31, 11:20 PM CST, 4 hours 33 minutes earlier.
Area forecast discussion, Mar 31, 11:20 PM CST, 4 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1120 PM CST THU MAR 31 2005 .UPDATE...DID A QUICK UPDATE TO ADJUST SOME TEMPERATURES ACROSS THE SOUTH. OTHERWISE...STORMS INCREASING RAPIDLY TO THE WEST/SOUTHWEST AND A BUSY OVERNIGHT IN STORE. WATCH JUST ISSUED TO OUR IMMEDIATE WEST AND EXPECT OTHER WATCHES EXTENDING INTO OUR AREA WITHIN THE NEXT FEW HOURS. && .BMX WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH IN EFFECT FOR ALL SECTIONS THROUGH FRIDAY AFTERNOON. &&
Hazardous weather outlook, Mar 31, 1:50 PM CST, 14 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 150 PM CST THU MAR 31 2005 ALZ011>015-017>050-011330- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 150 PM CST THU MAR 31 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...(THIS AFTERNOON AND TONIGHT). A REPRIEVE FROM THE RAIN IS EXPECTED TO CONTINUE FOR CENTRAL ALABAMA THROUGH LATE EVENING...THEN ANOTHER ROUND OF SEVERE WEATHER IS EXPECTED DURING THE OVERNIGHT HOURS. SOME STORMS MAY BE SEVERE... WITH THE MAIN THREAT BEING LARGE HAIL AND DAMAGING WINDS. ISOLATED TORNADOES CANNOT BE RULED OUT...BUT NO WIDESPREAD OUTBREAK IS EXPECTED. FLOODING/FLASH FLOODING IS A MAJOR CONCERN FOR CENTRAL ALABAMA. AN ADDITIONAL 1 TO 3 INCHES IS EXPECTED TO FALL ON ALREADY SATURATED GROUNDS BEFORE FRIDAY AFTERNOON. A FLASH FLOOD WATCH WILL BE ISSUED THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...(FRIDAY THROUGH WEDNESDAY). STRONG WINDS MAY BE A CONCERN IN THE WAKE OF THE FRONT FRIDAY AFTERNOON. CONDITIONS SHOULD IMPROVE AFTER NOON ON FRIDAY AND NO ADDITIONAL HAZARDOUS WEATHER IS EXPECTED THROUGH EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL LIKELY BE NECESSARY TONIGHT.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 3:53 AM CST | Flash Flood Warning | BMX | Dallas, Marengo, Perry | 6 hr |
| Apr 1, 4:40 AM CST | Flash Flood Warning | BMX | Autauga, Elmore, Lowndes, Montgomery | 6 hr |
| Apr 1, 5:28 AM CST | Flash Flood Warning | BMX | Jefferson, Shelby | 4 hr |
| Apr 1, 6:25 AM CST | Flash Flood Warning | BMX | Bullock, Lee, Macon, Tallapoosa | 6 hr |
| Apr 1, 11:59 AM CST | Flash Flood Warning | BMX | Bullock, Elmore, Lee, Macon, Montgomery, Russell and 1 more | 3 hr |
| Apr 1, 1:47 PM CST | Severe Thunderstorm Warning | BMX | Marion | 99 min |
Nearby
Flash Flood Warnings in Alabama, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.